Alert archive / Maine / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS Caribou, ME
NWS Caribou, ME issued this flash flood warning at Jul 28, 2007, 3:42 PM EDT for Aroostook County, Maine. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2007, 3:42 PM EDT (19:42 UTC)
- Expired
- Jul 28, 2007, 5:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 121 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCAR 281943 FFWCAR MEC003-282145- /X.NEW.KCAR.FF.W.0002.070728T1942Z-070728T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CARIBOU ME 342 PM EDT SAT JUL 28 2007 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN AROOSTOOK COUNTY IN NORTHERN MAINE... THIS INCLUDES THE CITIES OF VAN BUREN...LILLE AND STOCKHOLM. * UNTIL 545 PM EDT... * AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL BROOKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF BROOKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND BROOKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING DIRECTLY TO THE NATIONAL WEATHER SERVICE...DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU MAINE. LAT...LON 4704 6833 4697 6820 4714 6788 4729 6808 $$ LERICOS
2 follow-up statements
000 WGUS71 KCAR 282040 FFSCAR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 431 PM EDT SAT JUL 28 2007 MEC003-282145- /X.CON.KCAR.FF.W.0002.000000T0000Z-070728T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AROOSTOOK ME- 431 PM EDT SAT JUL 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR NORTHEASTERN AROOSTOOK COUNTY... AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAN BUREN...LILLE AND STOCKHOLM. DOPPLER RADAR INDICATES RAINFALL AMOUNTS BETWEEN 1.5 AND 3.0 INCHES DURING THE LAST FEW HOURS IN THE WARNED AREA. NO FLOODING HAS BEEN REPORTED AT THIS TIME. HOWEVER...THE POTENTIAL FOR ADDITIONAL RAINFALL TO CAUSE FLOODING STILL EXISTS. ROADS AND FARMLANDS ALONG THE BANKS OF BROOKS...STREAMS AND OTHER LOW LYING AREAS ARE MOST VULNERABLE. TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU MAINE. LAT...LON 4704 6833 4697 6820 4714 6788 4729 6808 $$ LERICOS
000 WGUS71 KCAR 282141 FFSCAR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 541 PM EDT SAT JUL 28 2007 MEC003-282151- /X.EXP.KCAR.FF.W.0002.000000T0000Z-070728T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AROOSTOOK ME- 541 PM EDT SAT JUL 28 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM EDT FOR NORTHEASTERN AROOSTOOK COUNTY... LAT...LON 4704 6833 4697 6820 4714 6788 4729 6808 $$ LERICOS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:37 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 28, 3:37 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 337 PM EDT SAT JUL 28 2007 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT THEN SLOWLY MOVE ACROSS THE STATE THROUGH MONDAY WITH SHOWERS AND THUNDERSTORMS. ANOTHER COLD FRONT WILL CROSS THE STATE MONDAY NIGHT AND TUESDAY WITH FAIR WEATHER RETURNING BEHIND THE FRONT. && .NEAR TERM /THROUGH SUNDAY/... NOT MUCH TIME FOR DISC DUE TO ONGOING CNVCTN. SVR WATCH BOX STILL ONGOING TIL 8PM ATTM. DOPPLER RADAR STILL INDICATES A LINE OF TSTMS SLOWLY PROGRESSING E INTO NE AND CNTRL PTNS OF THE FA. XPCT THIS TREND TO CONT OVR THE NEXT COUPLE OF HRS BEFORE STORMS BEGIN WEAKENING AS THEY APCH DOWNEAST MAINE DUE TO SRLY STABLE MARINE INFLOW OF AIR. AFTER THIS BAND OF THUNDERSTORMS...AN AREA OF CNVCTV DEFORMATION RNFL ASSOCIATED WITH THE MID LVL CLOSED LOW/UPPER TROF WILL LIKELY MOVE INTO NW AND FAR NRN PTNS OF THE FA LATER TNGT...KEEPING RNFL GOING THERE LONG INTO THE NIGHT. AREAS OF FOG WILL FORM...SPCLY OVR RN SOAKED AREAS...AND OVR DOWNEAST AREAS WHERE COOL ATLC MARINE AIR WILL RESULT IN XTRA NEAR SFC CONDENSATION. MODELS CONT INDICATE ANOTHER ROUND OF CONVECTION POSSIBLE FOR SUN... BUT FURTHER S...MSLY CNTRL AND INTERIOR DOWNEAST AREAS AS WHATS LEFT OF THE FRONT STALLS OVR N CNTRL PTNS OF THE FA. ALTHOUGH WE CANNOT RULE A SEVERE STORM OR TWO...HVY RNFL AND FQT LTGNG APPEAR TO BE THE MAIN CONCERNS ATTM. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... COLD FRONT WILL CONTINUE TO SLIP SLOWLY SOUTHEAST THROUGH THE STATE SUNDAY NIGHT AND MONDAY WITH BEST CHANCE OF SHOWERS MAINLY ACROSS DOWNEAST SECTIONS. SECONDARY COLD FRONT STILL FORECASTED TO MOVE THROUGH THE STATE LATE MONDAY INTO EARLY TUESDAY WITH IMPROVING CONDITIONS FOR THE ENTIRE REGION BY TUESDAY AFTERNOON. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... LONG TERM MODELS REMAIN CONSISTENT WITH HIGH PRESSURE BUILDING OVER THE REGION WEDNESDAY AND THURSDAY WITH FAIR WEATHER. NEXT COLD FRONT WILL CROSS THE STATE FRIDAY WITH POSSIBLE SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL FOLLOW THE COLD FRONT ON SATURDAY. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... WE XPCT MVFR/LOW VFR OVR NRN TAF SITES LATE THIS AFT TO TRANSITION TO IFR IN LOW CLGS AND FOG LATER TNGT. WITH LITTLE WIND AT LOW LVLS OF THE ATMOSPHERE TO MIX OUT FOG AND LOW CLDS SUN MORN...WE XPCT ONLY SLOW IMPROVEMENT TO MVFR SUN MORN. SRN TAF SITES HAVE MAINTAINED MORE LOW ST CLD CVR...SO WE BGIN THEM MORE TOWARD THE MVFR AND IFR SIDE...AND THEN LOWER THEM TO LIFR/VLIFR LATER TONIGHT AS FOG SETS IN AGAIN. WITH SOUTHERLY FLOW, STRATUS AND FOG TO CONTINUE ALONG THE COAST AND JUST INLAND PROVIDING IFR CONDITIONS AT TIMES FOR KBGR AND KBHB THROUGH MONDAY. WITH COLD FRONT SLOWLY MOVING THROUGH THE STATE MONDAY THROUGH TUESDAY EXPECT A VARIETY OF VFR, MVFR AND IFR CONDITIONS DUE TO SHOWERS, THUNDERSTORMS AND FOG. COLD FRONT WILL FINALLY PUSH OFF SHORE TUESDAY WITH VFR CONDITIONS FOR ALL LOCATIONS LATE TUESDAY THROUGH THURSDAY. && .MARINE... NEAR TERM: OUTSIDE OF WIDSPREAD DENSE FOG ISSUES DUE TO WARM MOIST TROPICAL AIR GLIDING OVR COLD OCEAN SSTS...WE DO NOT XPCT ANY ISSUES WITH SEAS AND WIND REMAINING BELOW SCA THREHOLDS TNGT AND SUN. SHORT TERM: WITH COLD FRONT REMAINING NORTH OF THE WATERS, SOUTHERLY FLOW WILL CONTINUE OVER THE WATERS THROUGH EARLY TUESDAY. WIDESPREAD FOG WILL REMAIN OVER THE WATERS UNTIL THE COLD FRONT CROSSES THE WATERS ON TUESDAY. USED A BLEND OF THE NAM12 AND GFS FOR WINDS AND EXPECT WINDS AND SEAS TO REMAIN BELOW SCA CRITERIA DURING THE SHORT TERM. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...VJN SHORT TERM...FOSTER LONG TERM...FOSTER AVIATION...VJN MARINE...VJN/FOSTER
Hazardous weather outlook, Jul 28, 12:30 PM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1230 PM EDT SAT JUL 28 2007 MEZ001>006-010-011-015-031-291630- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- SOUTHERN PISCATAQUIS- 1230 PM EDT SAT JUL 28 2007 ...SEVERE THUNDERSTORM WATCH 558 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD FRONT WILL CONTINUE TO SLOWLY CROSS THE REGION SUNDAY AND MONDAY...KEEPING THE CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY AT THIS TIME. ANZ050-MEZ016-017-029-030-032-291630- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-NORTHERN WASHINGTON- 1230 PM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLOW MOVING COLD FRONT WILL BEGIN TO APPROACH THE REGION THIS AFTERNOON AND TONIGHT...WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING. A FEW OF THE THUNDERSTORMS COULD BECOME STRONG INLAND FROM THE COAST WITH GUSTY WINDS...HAIL AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD FRONT WILL CONTINUE TO SLOWLY CROSS THE REGION SUNDAY AND MONDAY...KEEPING THE CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT THIS TIME. VJN
In the hours before
Special weather statement, Jul 28, 11:33 AM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 1133 AM EDT SAT JUL 28 2007 MEZ001>006-010-282000- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 1133 AM EDT SAT JUL 28 2007 ...STRONG THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ACROSS NORTHERN AND CENTRAL PORTIONS OF MAINE THIS AFTERNOON... SUNSHINE AND INCREASING HUMIDITY ALONG WITH AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE SOUTHWEST WILL ALLOW FOR THE ATMOSPHERE TO QUICKLY DESTABILIZE THIS AFTERNOON...AND FOR STRONG THUNDERSTORMS TO DEVELOP. THOSE WITH ANY OUTDOOR INTERESTS SHOULD MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET STATION FOR PERTINENT SEVERE THUNDERSTORM WATCH AND WARNING STATEMENTS. BE PREPARED TO TAKE ACTION IN THE EVENT STRONG AND SEVERE THUNDERSTORMS APPROACH YOUR AREA. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:46 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 44 min |
| Jul 28, 1:53 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 37 min |
| Jul 28, 6:02 PM EDT | Areal Flood Advisory | CAR | Penobscot, Piscataquis | 3 hr |
Nearby
Flash Flood Warnings in Maine, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.